Advertisement

 

 

Long-Term Pigmentation With Minocycline in Sclerotherapy

Long-Term Pigmentation With Minocycline in Sclerotherapy
Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

MONDAY, Oct. 3, 2016 (HealthDay News) — For patients undergoing sclerotherapy, oral minocycline may induce significant pigmentation, according to a case report published online Sept. 28 in the Journal of Cutaneous Pathology.

Phoebe Star, from St. Vincent’s Centre for Applied Medical Research in Sydney, and colleagues describe the case of a 44-year-old male patient presenting with blackened skin overlying veins. The patient had systemic sclerosis and had commenced minocycline for rosacea treatment five months earlier.

The researchers identified hemosiderin deposition in the dermis and pigmented macrophages within the subendothelial layer of the vein wall on histological examination of the discolored tissue and underlying vein; the staining pattern was consistent with minocycline-induced pigmentation. The patient chose to continue taking minocycline to control his rosacea. In follow-up ultrasound the treated vessels were fully occluded with no evidence of recanalization, residual flow, or ongoing thrombophlebitis. The pigmentation did not subside over two years, despite good sclerotherapy outcome.

“This case demonstrates that oral minocycline may induce significant and potentially long-term pigmentation in predisposed patients undergoing sclerotherapy,” the authors write.

Abstract
Full Text (subscription or payment may be required)

Copyright © 2016 HealthDay. All rights reserved.
healthday

Submit a Comment

Your email address will not be published. Required fields are marked *

seven − 5 =

[ HIDE/SHOW ]